MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Model Number TLH30
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is related to a journal article; therefore, no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Did author do a sub analysis on patient who had complications and compare it to patient who did not? does the surgeon believe there is an alleged deficiency with the device that caused or contributed to patient complication? response: no further information will be provided because we can¿t get any additional information from the author.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported via journal article: title: safe pneumonectomy for locally advanced lung cancer after induction therapy.Author(s): tetsuhiko go, toshihiro ikeda, naoya yokota, atsushi fujiwara, yasuhiro otsuki, ayumu kato, sung soo chang, noriyuki misaki, dage liu, hiroyasu yokomise.Citation: surgery today (2022) 52:316¿323; https://doi.Org/10.1007/s00595-021-02333-2.The purpose of the study is to assess the safety and long-term outcomes of pneumonectomy after induction therapy versus upfront pneumonectomy without induction therapy for locally advanced non-small-cell lung cancer.Between 2000 and 2019, 69 patients with locally advanced non-small-cell lung cancer who underwent pneumonectomy were included in the study.There were 56 males and 13 females with a median age of 65 years (range, 44-78 years).30 patients underwent pneumonectomy without induction therapy (u-pn group) while 29 patients underwent pneumonectomy after induction therapy (it-pn group).The patients underwent pneumonectomy and systematic lymph node dissection.Most pulmonary vessels were stapled and closed.In most cases, proximate tlh 30 (ethicon endo-surgery) or echelon flex (ethicon endo-surgery) were used to close the main bronchus.In the patients who underwent pneumonectomy after induction therapy, all bronchial stumps were reinforced with autologous viable tissue.The chest drainage tube was removed after confirming that there was no bleeding, usually on postoperative day.The reported complications included interstitial pneumonia (n=3), bronchopleural fistula (n=8), acute respiratory distress syndrome (n=7), bleeding (n=2), empyema (n=3), pneumonia (n=4), pulmonary embolism (n=2), recurrent laryngeal nerve paresis (n=5), chronic respiratory failure (n=4), atelectasis (n=1), death within 30¿90 days postoperatively after surgery due to pneumonia from bronchopleural fistula (n=4).In conclusion, pneumonectomy for non-small-cell lung cancer can be performed safely after induction therapy with favorable results.For patients with n2 disease, induction therapy followed by surgery may warrant further study.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16862372
Report Number3005075853-2023-03026
Device Sequence Number5421119
Product Code GDW
UDI-Device Identifier10705036013228
UDI-Public10705036013228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTLH30
Device Catalogue NumberTLH30
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown